# SDR CA160318005

- Difficulty date: March 16, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 15,957 hours
- Engine: Pwc PW150A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW150A
- Condition: Malfunctioned
- Part time: 21,026 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, B
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE OUT THROUGH 10000Ï¿½. FLIGHT CREW REPORT A LOUD BANG FOLLOWED BY A LARGE YAW, THEY ALSO NOTICED THAT THE ENGINE DISPLAY HAVE ERRATIC MOVEMENTS OF THE NH, TORQUE AND ITT ON ENGINE NR 1, IN ADDITION TO THIS, THEY MENTIONED THAT THE ENGINE INDICATIONS FOR ENGINE NR 1 DECREASING STEADILY AND SMOKE FILLED THE COCKPIT PARTIALLY. FLIGHT ATTENDANT ADVICE TO THE PILOT IN COMMAND THAT THEY SAW FIRE AND SPARKS CAME OUT FROM THE LEFT ENGINE, ENOUGH TO ILLUMINATE THE INSIDE OF THE CABIN FOR MORE THAN A FEW SECONDS.  LH ENGINE SHUT DOWN AS PER QRH AND AIRCRAFT LANDED SAFELY, FLIGHT CREW CONTINUE THE DRILLS FOR SINGLE ENGINE APPROACH AND LANDING, AFTER UNEVENTFULLY LANDING THE FIRE AND RESCUE DEPARTMENT DID THEIR VISUAL INSPECTION WITHOUT FINDINGS AND AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER. CABIN CREW REPORTED A SMALL AMOUNT OF SMOKE IN THE CABIN THE CABIN CREW REPORTED FULL CABIN ILLUMINATION OF ORANGE AND RED COMING FROM THE LH ENGINE EXHAUST.  MAINTENANCE COMPLETED THE INITIAL INSPECTION AND FOUND THE LH PROPELLER AND FIRST STAGE INLET COMPRESSOR SEIZED, COULD NOT BE MOVED, ENGINE OIL LEVEL FOUND NORMAL, MULTIPLE FAULT CODES LOGGED INCLUDING A TURBO MACHINERY CHIP DETECT, COMPRESSOR STALL AND PWR TURBINE TORQUE FAULTS (719, 801, 766, 929, 908, 938, 945, 947).  CVR AND FDR REMOVED AND QUARANTINED, WAITING FOR DISPOSITION.
